What could be the cause of recurring throat infection?
User rating for this question
my daughter is 15 and is sick for the third time this year . In XXXXXXX she picked up some type of bug at a friends house, sore throat led to headache vomitting and rash - took her to hospital and they did all kinds of tests, could not find anything but gave her IV antibiotics and she bounced back quickly after that. Then in late August she got a cold from her brother - sore throat, nasal congestion - this was not too bad and only lasted 5 to days but now it is November and she woke up with very sore throat and nasal congestion and then a bit of an upset stomach. I am really worried
Posted Thu, 28 Nov 2013 in Child Health
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: Could be a chronic/recurrent tonsilitis Detailed Answer: Hello, Thanks for posting on XXXXXXX Sorry for your daughter's troubles. It is possible that with the recurrence of the same symptoms in her throat, it is possible that she might be having recurrent or chronic tonsilitis. This means that even with the use of antibiotics, the symptoms might come back. Most at times, the only definitive solution is a surgery to remove her tonsils. But to me, I always prefer to place the patient on a long course of antibiotics, say 15-20 days associated to steroid antiinflammatory, then observe. If it occurs again, I place her on another class of antibiotics (in most of my patients, symptoms do resolve completely) and with recurrence, I may then perform a simple surgery to remove tonsils so as to cure this permanently. I suggest, you daughter be place on appropriate antibiotics with steroid antibiotics, then observed for sometime. She needs to also practice mouth hygiene and avoid close contacts with people. With cases like this, most of the patients, usually are immunodeficient. She should get tested for her natural immune status. In most cases, there is hardly an explanation for this decreased immune state but her pediatrician, should be able to discuss all the possibilities with you. Hope that this helps and wish you the best. Dr. Nsah